MAUDE Adverse Event Report: BOVIE MEDICAL CORP. BOVIE MEDICAL; ELECTRODE

BOVIE MEDICAL CORP. BOVIE MEDICAL; ELECTRODE
Model Number ES10
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The user alleges that the customer was attempting to activate loop wire at 50/50 cut pure / coag fulgurate when the wire detached from the t-tube of the device making it not able to be used.The customer had 2 electrodes undergo this failure before the third device worked.The root cause is determined to be user error in operating the loop electrode at a very high power setting.According to the product ifu: - always use the lowest power setting that achieves the desired surgical effect.Use the active electrode for the minimum time necessary in order to reduce the possibility of unintended burn injury.- maximum listed power setting is 55w in pure cute/blend.Customer was using 50w pure cute/fulgurate.-loop electrodes are not designed for use in the coagulation mode.Do not activate the generator in coag while using a loop electrode.Loop breakage may result if additional information is obtained that is pertinent to the investigation or provides additional details a follow-up report will be provided.Until such time, this can be seen as the final report.
 
Event or Problem Description
The complainant alleges, "the product es10 with lot 0922z broke during surgery.".

Brand Name
BOVIE MEDICAL
Common Device Name
ELECTRODE
Manufacturer (Section D)
BOVIE MEDICAL CORP.
5115 ulmerton road
clearwater FL 33760
Manufacturer (Section G)
BOVIE MEDICAL CORP.
5115 ulmerton road
clearwater FL 33760
Manufacturer Contact
steven fox
3034 owen drive
antioch, TN 37013
MDR Report Key18866023
Report Number3007208013-2024-00008
Device Sequence Number3306257
Product Code HGI
UDI-Device Identifier00607151056100
UDI-Public00607151056100
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
K931338
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 03/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberES10
Device Lot Number0922Z
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/14/2024
Initial Report FDA Received Date03/08/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown